Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 239, NWS Springfield, MO

June 22, 20194 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 2019, 11:51 PM CDT for 4 counties in Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2019, 11:51 PM CDT (04:51 UTC)
Expired
Jun 23, 2019, 12:45 AM CDT
In force
54 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camden County, MO, Hickory County, MO, Miller County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 130 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 9:47 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3307 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

356 
WUUS53 KSGF 230451
SVRSGF
MOC029-085-131-141-230545-
/O.NEW.KSGF.SV.W.0239.190623T0451Z-190623T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1151 PM CDT Sat Jun 22 2019

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northeastern Hickory County in central Missouri...
  Western Miller County in central Missouri...
  Camden County in central Missouri...
  Southeastern Morgan County in central Missouri...

* Until 1245 AM CDT.

* At 1150 PM CDT, severe thunderstorms were located along a line
  extending from near Smithton to 7 miles southwest of Stover to 10
  miles east of Warsaw to 9 miles north of Wheatland to near
  Weaubleau, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lake of The Ozarks...             Lake of The Ozarks State Park...
  Ha Ha Tonka State Park...         Eldon...
  Osage Beach...                    Camdenton...
  Village of Four Seasons...        Lake Ozark...
  Laurie...                         Sunrise Beach...
  Macks Creek...                    Linn Creek...
  Cross Timbers...                  Tuscumbia...
  Barnett...                        Gravois Mills...
  Olean...                          Bagnell...
  Brumley...                        Etterville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake of the Ozarks, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3843 9262 3843 9241 3834 9241 3834 9236
      3820 9237 3802 9249 3790 9262 3807 9344
      3806 9307 3818 9295 3843 9282 3856 9280
TIME...MOT...LOC 0450Z 287DEG 42KT 3867 9305 3838 9309 3820 9320 3808
9335 3797 9355

HAIL...<.75IN
WIND...60MPH
 
$$

Cramer
2 follow-up statements
498 
WWUS53 KSGF 230521
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1221 AM CDT Sun Jun 23 2019

MOC085-230530-
/O.CAN.KSGF.SV.W.0239.000000T0000Z-190623T0545Z/
Hickory MO-
1221 AM CDT Sun Jun 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKORY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Missouri.

LAT...LON 3843 9262 3842 9241 3834 9241 3834 9236
      3820 9237 3802 9249 3790 9262 3799 9307
      3807 9296 3819 9282 3838 9271 3846 9267
TIME...MOT...LOC 0520Z 271DEG 46KT 3842 9259 3820 9271 3798 9295 

$$

MOC029-131-141-230545-
/O.CON.KSGF.SV.W.0239.000000T0000Z-190623T0545Z/
Miller MO-Camden MO-Morgan MO-
1221 AM CDT Sun Jun 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN MILLER...CENTRAL CAMDEN AND SOUTHEASTERN MORGAN
COUNTIES...

At 1220 AM CDT, severe thunderstorms were located along a line
extending from near High Point to Village of Four Seasons to Macks
Creek, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lake of The Ozarks...             Lake of The Ozarks State Park...
Ha Ha Tonka State Park...         Eldon...
Osage Beach...                    Camdenton...
Village of Four Seasons...        Lake Ozark...
Laurie...                         Sunrise Beach...
Macks Creek...                    Linn Creek...
Tuscumbia...                      Barnett...
Olean...                          Bagnell...
Brumley...                        Etterville...
Freedom...                        Kaiser...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake of the Ozarks, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3843 9262 3842 9241 3834 9241 3834 9236
      3820 9237 3802 9249 3790 9262 3799 9307
      3807 9296 3819 9282 3838 9271 3846 9267
TIME...MOT...LOC 0520Z 271DEG 46KT 3842 9259 3820 9271 3798 9295 

HAIL...<.75IN
WIND...60MPH
 
$$

Cramer
171 
WWUS53 KSGF 230535
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1235 AM CDT Sun Jun 23 2019

MOC029-131-141-230545-
/O.EXP.KSGF.SV.W.0239.000000T0000Z-190623T0545Z/
Miller MO-Camden MO-Morgan MO-
1235 AM CDT Sun Jun 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MILLER...CENTRAL
CAMDEN AND SOUTHEASTERN MORGAN COUNTIES WILL EXPIRE AT 1245 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Missouri.

LAT...LON 3843 9262 3842 9241 3834 9241 3834 9236
      3820 9237 3802 9249 3790 9262 3799 9307
      3807 9296 3819 9282 3838 9271 3846 9267
TIME...MOT...LOC 0535Z 287DEG 42KT 3837 9238 3815 9250 3793 9274 

$$

Cramer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:55 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 22, 6:55 PM CDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
655 PM CDT Sat Jun 22 2019

.SHORT TERM...(This evening through Sunday night)
Issued at 253 PM CDT Sat Jun 22 2019

An outflow boundary has settled over the northeast portion of the
forecast area from Lebanon to West Plains. Thunderstorms developed
earlier today along the north side of the boundary, but much of
that activity has subsided as the main storm complex that produced
the outflow boundary has pushed southeastward toward Tennessee.

To our west, storm coverage is increasing over eastern OK as an
upper level disturbance moves northeast toward the Ozarks and
interacts with the very unstable airmass over the region. Another
area of storm activity has developed over central Kansas near a
surface front. These storms are expected to affect areas northwest
of our forecast area.

Several rounds of storms are expected to move across the region
through late tomorrow night. While forecast model output still
shows some variation on where the heaviest rainfall will occur,
our north and west counties will likely receive at least a few
inches of rain where grounds remain saturated due to earlier
rainfall. So have issued a flash flood watch for late tonight
through late Sunday night.

During the afternoon on Sunday, upper level winds increase and a
negatively tilted upper trough moves across the region and
interacts with the unstable airmass. So still expect strong to
severe storms.

.LONG TERM...(Monday through Saturday)
Issued at 253 PM CDT Sat Jun 22 2019

The upper trough will shift east of the area on Monday with an
upper level ridge building over the southern Plains by midweek,
and expanding over much of the central U.S. by next weekend. A
few weak shortwaves riding around the periphery of the ridge may
spark a few afternoon storms, but overall drier conditions are
expected. Temperatures will be closer to normal after Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 642 PM CDT Sat Jun 22 2019

KSGF/KJLN/KBBG tafs: Scattered storms will be possible for much of
the period as disturbances move through the area, becoming more
numerous after 06z. Outside of storms we will generally see vfr
conditions. With showers becoming more numerous later, we should
see mvfr visibility ceilings more often with brief periods of
ifr with more intense/heavier showers.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 1 AM CDT Sunday through late Sunday night
     for MOZ055>058-066>069-077-078-088-089-093-094-101-102.

KS...Flash Flood Watch from 1 AM CDT Sunday through late Sunday night
     for KSZ073-097-101.

&&

SHORT TERM...Terry
LONG TERM...Terry
AVIATION...DSA
Hazardous weather outlook, Jun 22, 10:11 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1011 PM CDT Sat Jun 22 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240315-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1011 PM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.

DISCUSSION...

Thunderstorms are expected to shift southeast into southeast
Kansas and western Missouri by midnight then shift slowly east
into central and parts of southwest Missouri overnight. Damaging
winds and half dollar sized hail will be possible with the
strongest storms. slow moving thunderstorms will also produce
heavy rainfall and flooding.

Other scattered storms will also affect southern Missouri
overnight with an isolated stronger storm possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will again return to the area from Sunday afternoon
into Sunday night. Very large hail, damaging winds, flash
flooding and perhaps a tornado are possible over far southwest
Missouri and extreme southeastern Kansas. Large hail and damaging
winds are possible for the rest of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:02 PM CDTRiver Flood WarningSGFCedar3 days
Jun 22, 11:07 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan, St. Clair53 min
Jun 23, 7:11 AM CDTFlash Flood Warning EmergencySGFJasper, McDonald, Newton9 hr
Jun 23, 7:16 AM CDTRiver Flood WarningSGFVernon4 days
Jun 23, 7:46 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon59 min
Jun 23, 8:36 AM CDTSpecial Weather StatementSGFCedar, Dade, St. Clair39 min
Jun 23, 9:03 AM CDTRiver Flood WarningSGFVernon3 days
Jun 23, 9:15 AM CDTSpecial Weather StatementSGFBarry, McDonald45 min
Jun 23, 9:44 AM CDTFlash Flood Warning EmergencySGFMcDonald, Newton3 hr
Jun 23, 10:17 AM CDTFlash Flood WarningSGFBarry, Lawrence6 hr
Jun 23, 10:27 AM CDTSpecial Weather StatementSGFTaney48 min
Jun 23, 10:36 AM CDTFlash Flood WarningSGFStone6 hr
Jun 23, 10:59 AM CDTSpecial Weather StatementSGFDouglas, Ozark61 min
Jun 23, 11:33 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas, Wright42 min
Jun 23, 12:06 PM CDTSpecial Weather StatementSGFDent, Shannon54 min
Jun 23, 12:15 PM CDTAreal Flood AdvisorySGFChristian4 hr
Jun 23, 12:28 PM CDTSpecial Weather StatementSGFHowell47 min
Jun 23, 12:43 PM CDTSpecial Weather StatementSGFOregon62 min
Jun 23, 1:09 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon66 min
Jun 23, 1:31 PM CDTAreal Flood AdvisorySGFHowell, Oregon, Ozark, Shannon6 hr
Jun 23, 1:32 PM CDTAreal Flood AdvisorySGFWebster, Wright6 hr
Jun 23, 1:53 PM CDTAreal Flood AdvisorySGFDouglas, Ozark, Taney6 hr
Jun 23, 2:31 PM CDTRiver Flood WarningSGFMcDonald30 hr
Jun 23, 2:31 PM CDTRiver Flood WarningSGFJasper, Newton53 hr
Jun 23, 3:56 PM CDTAreal Flood WarningSGFBarry, Jasper, Lawrence, McDonald, Newton, Stone18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.